MAUDE Adverse Event Report: RAYNHAM BACTISEAL BARIUM STRIPED CATH; BACTISEAL CATHETER KIT

RAYNHAM BACTISEAL BARIUM STRIPED CATH; BACTISEAL CATHETER KIT
Model Number NS0340
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal catheter (id: ns0340) was implanted via v-p (ventricular peritoneal) shunt on unknown date.On an unknown date, shunt failure was suspected due to suspicion of cerebrospinal fluid leakage.The bactiseal catheter was removed and replaced on (b)(6) 2023.
 
Additional Manufacturer Narrative
Bactiseal catheter (id ns0340) has been returned for evaluation: failure analysis- the catheter was visually inspected, no defect was noted.The catheter was irrigated, no occlusion noted.The catheter was leak tested, no leaks were noted.The catheter functions.Root cause - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Correction: d9 - returned to manufacturer.

Brand Name
BACTISEAL BARIUM STRIPED CATH
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16426385
Report Number3013886523-2023-00062
Device Sequence Number2620221
Product Code JXG
UDI-Device Identifier10886704045175
UDI-Public10886704045175
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNS0340
Device Catalogue NumberNS0340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer04/19/2023
07/27/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date05/03/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown